MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD
Catalog Number DH1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the nose cone of the handle was detached from the handle body.The handle body was partially opened.The tabs that hold the nose cone to the handle body were not broken.The nose cone was re-attached to the handle body.The handle was functionally tested on the handle test fixture for pull force and throw distance.The handle tested within specification.Conclusions: evaluation of the returned handle confirmed the nose cone was detached from the handle body.This type of damage likely occurred during transit from penumbra to the designated location.The tabs that hold the nose cone to the handle body were not broken.During functional testing, the nose cone was able to be re-attached.The handle was tested on the handle test fixture and was within specification.Penumbra handles are visually inspected and 100% functionally tested during incoming inspection by quality.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the physician found that the tip of a penumbra coil detachment handle (handle) had broken off while the handle was being removed from its packaging.The damage to the handle was found prior to use and, therefore, the handle was not used in the procedure.The procedure was completed using a new handle.

Brand Name
PENUMBRA COIL 400 DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8098013
Report Number3005168196-2018-02285
Device Sequence Number1988105
Product Code HCG
UDI-Device Identifier00814548011974
UDI-Public00814548011974
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Catalogue NumberDH1
Device Lot NumberF80921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005